Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Around the relative center property in orthomodular lattices


Author: G. Chevalier
Journal: Proc. Amer. Math. Soc. 112 (1991), 935-948
MSC: Primary 06C15; Secondary 46K99, 46L99
DOI: https://doi.org/10.1090/S0002-9939-1991-1055767-3
MathSciNet review: 1055767
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The paper deals with the relative center property in orthomodular lattices (OMLs). The property holds in a large class of OMLs, including locally modular OMLs and projection lattices of $ {{\text{AW}}^*}$- and $ {{\text{W}}^*}$-algebras, and it means that the center of any interval $ [0,a]$ is the set $ \{ a \wedge c\vert c\;{\text{central}}\;{\text{in}}\;L\} $. In §l we study the congruence lattice of an OML satisfying the Axiom of Comparability (A.C.) and, in §2, we prove that the central cover of an element can be expressed in many different ways in OMLs satisfying a certain condition (C). For complete OMLs, Axiom (A.C.) and condition (C) are equivalent to the relative center property. In §3, we give a coordinatization theorem for complete OMLs with the relative center property.


References [Enhancements On Off] (What's this?)

  • [1] D. H. Adams, Equational classes of Foulis semigroups and orthomodular lattices, Proc. Univ. Houston, Lattice Theory Conf., Houston, 1973. MR 0392721 (52:13538)
  • [2] S. K. Berberian, Baer $ ^*$-rings, Springer-Verlag, Berlin, Heidelberg, and New York, 1972. MR 0429975 (55:2983)
  • [3] -, Equivalence and perspectivity in Baer rings, J. Algebra 87 (1984), 380-388. MR 739941 (85e:16022)
  • [4] -, Baer rings and Baer $ ^*$-rings, 1988. (This paper is an unpublished English version of Anneaux et $ ^*$-anneaux de Baer, Université de Poitiers (1982).)
  • [5] I. Chajda and B. Zelinka, Every finite chain is the tolerance lattice of some lattice, Glas. Mat. Ser. III 20 (1985), 3-6. MR 818608 (87d:06022)
  • [6] G. Chevalier, Relations binaires et congruences dans un treillis orthomodulaire, C. R. Acad. Sci. Paris Sér. I Math. 299 (1984), 785-788. MR 711831 (84i:06010)
  • [7] -, Les congruences d'un treillis orthomodulaire de projections, C. R. Acad. Sci. Paris Sér. I Math. 299 (1984), 731-739. MR 772081 (85m:20091)
  • [8] -, Commutators and decompositions of orthomodular lattices, Order 6 (1989), 181-194. MR 1031654 (91a:06011)
  • [9] D. J. Foulis, Relative inverses in Baer $ ^*$-semigroups, Michigan Math. J. 10 (1963), 65-84. MR 0154939 (27:4882)
  • [10] -, Semigroups co-ordinatizing orthomodular geometries, Canad. J. Math. 17 (1965), 40-51. MR 0204331 (34:4173)
  • [11] R. Greechie and L. Herman, Commutators-finite orthomodular lattices, Order 1 (1985), 277-284. MR 779393 (86h:06022)
  • [12] M. F. Janowitz, Separation conditions in relatively complemented lattices, Colloq. Math. 22 (1970), 25-34. MR 0280419 (43:6139)
  • [13] G. Kalmbach, Orthomodular lattices, Academic Press, London, 1983. MR 716496 (85f:06012)
  • [14] I. Kaplansky, Rings of operators, W. A. Benjamin, New York, 1968. MR 0244778 (39:6092)
  • [15] Y. Kawada, K. Higuti, und Y. Matusima, Bemerkungen zur vorangehenden Arbeit von Herrn T. Iwamura, Japan. J. Math. 19 (1944), 73-79. MR 0016558 (8:35c)
  • [16] S. Maeda, On the lattice of projections of a Baer $ ^*$-ring, J. Sci. Hiroshima Univ. Ser. A 22 (1958), 75-88. MR 0105378 (21:4120)
  • [17] -, On $ ^*$-rings satisfying the square root axiom, Proc. Amer. Math. Soc. (1975), 188-190. MR 0371941 (51:8158)
  • [18] S. Maeda and S. S. Holland, Jr., Equivalence of projections in Baer $ ^*$-rings, J. Algebra 39 (1976), 150-159. MR 0404319 (53:8121)
  • [19] Y. Misonou, On a weakly central operator algebra, Tôhoku Math. J. (2) 4 (1952), 194-202. MR 0052044 (14:566a)
  • [20] U. Sasaki, Lattices of projections in AW $ {\text{A}}{{\text{W}}^*}$-algebras, J. Sci. Hiroshima Univ. Ser. A 19 (1955), 1-30. MR 0080641 (18:275h)
  • [21] D. Schweigen, Compatible relations of modular and orthomodular lattices, Proc. Amer. Math. Soc. 81 (1981), 462-464. MR 597663 (81m:06018)
  • [22] D. Topping, Jordan algebras of self adjoint operators, Mem. Amer. Math. Soc, no. 53, Amer. Math. Soc, Providence, RI, 1965. MR 0190788 (32:8198)
  • [23] F. B. Wright, A reduction for algebras of finite type, Ann. of Math. (2) 60 (1954), 560-570. MR 0065037 (16:375f)
  • [24] -, The ideals in a factor, Ann. of Math. (2) 68 (1958), 475-483. MR 0100555 (20:6985)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 06C15, 46K99, 46L99

Retrieve articles in all journals with MSC: 06C15, 46K99, 46L99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1055767-3
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society